Surgical postoperative bleeding associated with aspirin ingestion. Report of two cases

E. Merriman, W. Bell, D. M. Long

Research output: Contribution to journalArticlepeer-review

Abstract

Two patients are reported in whom repeated postoperative hematomas appeared to be secondary to aspirin-induced platelet defect. Routine bleeding and clotting studies will not demonstrate this platelet-induced coagulopathy. A previous history of massive aspirin ingestion makes such a coagulopathy a serious consideration, but the platelet defect may occur with small doses of aspirin. Such aspirin ingestion should be viewed with great concern by the neurosurgeon. The defect is treatable by platelet transfusion.

Original languageEnglish (US)
Pages (from-to)682-684
Number of pages3
JournalJournal of neurosurgery
Volume50
Issue number5
DOIs
StatePublished - Jan 1 1979

ASJC Scopus subject areas

  • Surgery
  • Clinical Neurology

Fingerprint Dive into the research topics of 'Surgical postoperative bleeding associated with aspirin ingestion. Report of two cases'. Together they form a unique fingerprint.

Cite this